Alert archive / Puerto Rico / Areal Flood Advisories in 2009

Areal Flood Advisory 310, NWS JSJ

September 30, 2009

NWS JSJ issued this areal flood advisory at Sep 30, 2009, 1:16 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 30, 2009, 1:16 PM CDT (18:16 UTC)
Expired
Sep 30, 2009, 4:15 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 103 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA82 TJSJ 301816
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
216 PM AST WED SEP 30 2009

PRC003-005-013-027-065-071-081-099-115-131-141-302115-
/O.NEW.TJSJ.FA.Y.0310.090930T1816Z-090930T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELA PR-MOCA PR-QUEBRADILLAS PR-SAN SEBASTIAN PR-UTUADO PR-
AGUADILLA PR-AGUADA PR-LARES PR-CAMUY PR-HATILLO PR-ARECIBO PR-
216 PM AST WED SEP 30 2009

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
  DRAINAGE AREAS IN
  FOR THE FOLLOWING MUNICIPALITIES...

  IN PUERTO RICO
     ISABELA...MOCA...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
     AGUADILLA...AGUADA...LARES...CAMUY...HATILLO AND ARECIBO

* UNTIL 515 PM AST

* AT 212 PM AST DOPPLER RADAR ESTIMATED VERY HEAVY RAIN AND 
THUNDERSTORM ACTIVITY ACROSS THE NORTHWEST MUNICIPALITIES OF PUERTO 
RICO. ESTIMATED THREE HOURS RAINFALL AMOUNTS RANGED FROM ONE TO TWO 
INCHES OVER SOME OF THE AFFECTED AREAS. ADDITIONAL ONE INCH OF RAIN 
IS POSSIBLE OVER ISOLATED LOCALITIES. THESE STORMS ARE MOVING WEST 
NORTHWEST AT ABOUT 10 MPH. LIGHTNING STRIKES ARE ACCOMPANYING THESE 
STORMS AS WELL.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.


&&

LAT...LON 1836 6724 1854 6717 1855 6714 1849 6660
      1827 6661

$$

OB

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Sep 30, 12:10 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 30, 12:10 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
110 PM AST WED SEP 30 2009

.SYNOPSIS...HIGH PRES ACROSS THE CENTRAL ATLC WILL MAINTAIN MODERATE
TRADES ACROSS THE REGION. TUTT AXIS ALONG 70W WILL WEAKEN AS POLAR
TROUGH OVER ERN NOAM AMPLIFIES. MID LEVEL RIDGING TO HOLD INTO
NEXT WEEK.

&&

.DISCUSSION...MID LEVEL RIDGE HAS MOVED A BIT EAST ALLOWING LOW-
MID LEVEL CAP TO WEAKEN THIS MORNING. THIS TREND WILL CONTINUE FOR
TOMORROW ALLOWING FOR GREATER CONVECTIVE COVERAGE OVER WESTERN PR
EACH AFTERNOON. BY FRIDAY...MID LEVEL RIDGE AMPLIFIES AGAIN OVER
THE CENTRAL ATLC AND WILL RE-ESTABLISH MID LEVEL SUBSIDENT
CAPPING DOWN TO AROUND 700 MB. MOVING AHEAD INTO THE
WEEKEND...LONG WAVE TROUGH OVER EASTERN US WILL PUSH OVER W ATLC
BUT WILL HAVE A HARD TIME BREAKING DOWN MID LEVEL RIDGE. ALTHOUGH
UPPER LEVELS WILL BE FAVORABLE...BELIEVE MID LEVEL CAPPING WILL BE
SUFFICIENT TO LIMIT SEA BREEZE INDUCED CONVECTION TO ISO-SCT RANGE
THRU THE WEEKEND.

&&

.AVIATION...VFR CONDITIONS ALL SITES EXCEPT TJMZ AND TJBQ WHERE
TEMPO TSRA CONDS EXPECTED WITH MVFR CIGS THROUGH 22Z.

&&

.MARINE...BUOY 41403 JUST REPORTED (AROUND NOON) A SHARP DROP IN
SWELL PERIOD...SHOWING THAT LONG PERIOD ENERGY HAS ALREADY PUSHED
THROUGH THAT SITE. SWELL ENERGY ALONG NORTHERN COASTLINES WILL
RAPIDLY DIMINISH THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  90  77  89 /  20  20  40  40
STT  80  89  78  88 /  20  20  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

64/93
Hazardous weather outlook, Sep 30, 4:02 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
502 AM AST WED SEP 30 2009

AMZ710>745-PRZ001>013-010915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
502 AM AST WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS ARE MOST LIKELY TO GENERATE SMALL
STREAM FLOODING ON FRIDAY AS MOISTURE GRADUALLY INCREASES DURING
THE WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

AMZ715-725-VIZ001-002-010915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
502 AM AST WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Areal Flood Advisories in Puerto Rico, 2009Every areal flood advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.